Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 59, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 14, 2000, 4:47 PM EDT for Clay County, Florida. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 14, 2000, 4:47 PM EDT (20:47 UTC)
- Expired
- May 14, 2000, 5:30 PM EDT
- In force
- 43 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 5:15 PM EDT | Hail 0.75 | Middleburg, FL | |
| May 14, 5:20 PM EDT | Hail 1 | Green Cove Spgs, FL | |
| May 14, 5:35 PM EDT | Hail 1.25 | Middleburg, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670 WUUS52 KJAX 142047 SVRJAX FLC019-142130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 PM EDT SUN MAY 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 530 PM EDT * AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL OVER ASBURY LAKE...OR ABOUT 7 MILES SOUTHWEST OF LAKESIDE...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ASBURY LAKE AND PENNEY FARMS BY 450 PM EDT... DOCTORS INLET AND LAKESIDE BY 505 PM EDT... GREEN COVE SPRINGS BY 525 PM EDT... VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. $$ MOBBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:55 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, May 14, 1:55 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 155 PM EDT SUN MAY 14 2000 ANALYSIS OF SATELLITE PIX AND SURFACE OBS INDICATES A BROAD...WEAK FRONTAL ZONE OVER THE CWA WITH A GOOD AREA OF CU DEVELOPING ACROSS THE ENTIRE AREA... EXCEPT THE NORTHWESTERN PORTION. EXPECT LITTLE MOVEMENT IN FRONTAL ZONE... THEREFORE AS THE HIGH BUILDS TO OUR NORTH... IT MAY STRENGTHEN THE COASTAL LOW LEVEL NE FLOW AND THE POTENTIAL FOR SURFACE LOW DEVELOPMENT OVER OUR ATLANTIC COASTAL WATERS LATE TONIGHT AND MONDAY. PRELIM AMG 62/84/58/86 0000 SSI 68/77/64/78 3200 JAX 68/83/62/86 3200 GNV 65/83/61/86 2000 22 .JAX... .GA...NONE .FL...NONE JOHNSON
In the hours before
Special weather statement, May 14, 11:00 AM EDT, 5 hours 47 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-142200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT SUN MAY 14 2000 ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND EVENING. AN INCREASINGLY UNSTABLE AIR MASS WILL MAKE IT POSSIBLE FOR A FEW OF THESE STORMS TO BECOME SEVERE. THE GREATEST THREAT WILL BE OVER THE SOUTHERN PART OF THE REGION. STORMS THAT DEVELOP INLAND WILL DRIFT TOWARDS THE EAST COAST. SPOTTERS MAY NEED TO ACTIVATE LATER THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 4:20 PM EDT | Severe Thunderstorm Warning | JAX | Alachua, Gilchrist | 40 min |
| May 14, 4:59 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 46 min |
| May 14, 5:23 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 47 min |
| May 14, 5:27 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 48 min |
| May 14, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 30 min |
| May 14, 5:58 PM EDT | Severe Thunderstorm Warning | JAX | Putnam, Saint Johns | 47 min |
| May 14, 6:10 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 50 min |
| May 14, 7:14 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.